Alert archive / South Carolina / Tornado Warnings in 1995
Tornado Warning 18, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Nov 7, 1995, 5:24 PM EST for Horry County, South Carolina. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Nov 7, 1995, 5:24 PM EST (22:24 UTC)
- Expired
- Nov 7, 1995, 6:15 PM EST
- In force
- 51 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Horry County, SC
The radar
The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 072233 TORILM SCC051-072315- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING AND SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 524 PM EST TUE NOV 7 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A TORNADO AND SPECIAL MARINE WARNING EFFECTIVE UNTIL 615 PM EST FOR EVERYONE IN THE FOLLOWING LOCATION... IN NORTHEAST SOUTH CAROLINA ...HORRY COUNTY...AND ADJACENT COASTAL WATERS... AT 530PM EST...DOPPLER RADAR INDICATED A POSSIBLE TORNADO IN THE VICINITY OF BURGESS AND IS MOVING EAST-NORTHEAST AT 45 MILES AN HOUR AND WILL PASS IN THE VICINITY OF MYRTLE BEACH AND IN TO THE ATLANTIC WATERS BY 545 PM. PEOPLE IN OR NEAR THE PATH OF THIS STORM SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEIR LIVES. GO TO A BASEMENT...THE CENTER OF BUILDINGS...COVER YOUR HEAD. DO NOT GO NEAR DOORS OR WINDOWS. GET OUT OF MOBILE HOMES AND VEHICLES. GET INTO A STURDY BUILDING OR A DITCH. MARINERS SHOULD SEEK SAFE HARBOUR AND PREPARE FOR ROUGH SEA CONDITIONS AND HIGH WINDS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Nov 7, 2:11 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Nov 7, 2:11 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT NC
210 PM EST TUE NOV 7 1995
RDU: GUID MINS LOOK GOOD FOR TONIGHT AS FROPA WILL BE BEFORE SUNRISE
AND TEMPS WILL FALL RAPIDLY. FWC MINS ON WED NEED TO BE TRIMMED
BACK A CAT AS STRNG CAA WILL NOT ALLOW TEMPS TO RISE MUCH. THE
REMAINDER OF THE FWC TEMPS LOOK GOOD. LIKELY POPS IN STORE FOR
TONIGHT...THEN DRY.
DISC: THINK THE SELS OUTLOOK NEEDS TO BE BROUGHT FURTHER TO THE N.
COASTAL TROF/WRM FRONT HAS PROGRESSED NW AS S SFC FLOW AND 700/500
MB DRY PUNCH WORK UP THE COAST LATE THIS AFTN. TEMP HERE AT MHX HAS
SHOT TO 70 DEGREES AND DWPT TO 65. OUTLOOK IS GETTING BETTER FOR
TSTMS. 72V AND L2Z SHOW GREAT CONV AND UVM OVR CNTRL/SE NC. WITH
LOW LVL MOIST ADVECTG IN AND TEMPS WRMING...SUFFICENT DESTAB OF THE
ATMOS IS NOW OCCURRING. FORTUNATELY FLOW HAS BECOME UNIDIRECTIONAL
WITH TIME...BUT WITH 50 KNOT 850 JET OVHD...CAN/T RULE OUT SVR.
EXPECT FROPA AT THE COAST 7-9Z THEN RAPID COOLING AND DRYING. TEMPS
WILL STRUGGLE TO RISE ABOVE THE MID 50S IN STRNG CAA PTRN WED. MINS
ON THU AM DEPENDANT ON HOW MUCH DECOPLG TAKES PLACE...BUT MID 30S
SHUD COVER MOST LOCALES WITH 850 TEMPS NR -5. COOL WX TO CONTINUE
ON THU AS HIGH PRES SETTLES OVHD.
CWF: CAN/T FIGURE OUT WHATS GOING ON OVR THE CSTL WTRS! FPSN AND
CHLV GALE FORCE...WHILE CKLN AND DSNL ONLY 10 KTS! AS CIGS LIFT ALNG
THE COAST...CONVECTIVE TRANSPORT WILL BE INCREASED AND WNDS WILL
INCREASE TO NR GALE FORCE OVR THE COASTAL WATERS. WILL SPLIT CWF TO
ACCOUNT FOR HIGHER WNDS AND SEAS N OF LOOKOUT WITH NORTHERLY WIND
WED-THU. WAVE HEIGHT DIFCLT TO FCST AS AM UNSURE HOW LONG WNDS WILL
STAY OUT OF THE NW. PROLONGED OFFSHORE COMPONENT WILL MAKE WAVES
CONSIDEhRABLY LESS THAN WHAT IS CURRENTLY BEING FCST. WILL LET LTR
SHIFTS MASSAGE THIS.
.MHC...GALE WRNG CSTL WTS S OF VA BEACH TO LITTLE RIVER INLET.
SCA FOR THE SOUNDS.
JMEThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 11:25 AM EST | Tornado Warning | ILM | Dillon, Florence | 50 min |
| Nov 7, 3:54 PM EST | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 66 min |
| Nov 7, 4:25 PM EST | Tornado Warning | ILM | Dillon, Florence | 50 min |
| Nov 7, 4:36 PM EST | Tornado Warning | ILM | Williamsburg | 54 min |
| Nov 7, 4:43 PM EST | Tornado Warning | ILM | Marion | 32 min |
| Nov 7, 5:04 PM EST | Tornado Warning | ILM | Horry | 26 min |
Nearby
Tornado Warnings in South Carolina, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.